To help him stop moving and talking in his sleep. He took about 25 mg. for about one month and then stopped taking it. He's been very angry and has been verbally abusive. He stopped speaking to me for 3 days and then apologized and then one day later decided to end our very short marriage. Could this have anything to do with him stopping the quetiapine? I'm very worried about his mental state. I've tried reaching out to his family but they do not believe in taking medicine.
Hi, the best thing i can do is post some information i found on this matter, rather than bore you with my opinions and beating around the bush... It does sound quite harsh, and this is the worst case scenario, so please don't panic. Also, because your husband was taking the medication at such a low dose (and for a short period), the withdrawal symptoms won't be as bad as someone taking a higher dose for longer...
*Seroquel (Quetiapine) is a medication commonly prescribed to patients with schizophrenia or bipolar disorder. If not properly discontinued, Seroquel can cause very serious withdrawal symptoms. With careful monitoring and help from a physician, patients can discontinue their use of Seroquel safely with few withdrawal symptoms.
*Seroquel Withdrawal Symptoms
Seroquel helps to stabilize brain chemistry by blocking the chemical receptors of serotonin, dopamine and adrenergic. The brain becomes used to having a high level of these natural chemicals within the brain at all times. If Seroquel is stopped abruptly the receptors are no longer blocked and there is a quick alteration in the balance of chemicals within the brain. Though Seroquel is unlikely to be abused, many patients’ bodies become used to the effects of Seroquel and essentially become addicted. The symptoms that come with Seroquel withdrawal are because of the chemicals being used and finding a new balance within the brain.
*Each body and brain is different and therefore the symptoms each patient may experience when withdrawing from Seroquel may be different. Common withdrawal symptoms are:
symptoms of schizophrenia
*These symptoms can often be painful and disrupt the daily life of patients. Over time these symptoms will usually dissipate unless they are a part of the underlying condition such as depression or mania. If patients begin to experience any of these symptoms after stopping or while on Seroquel , they should contact their health care provider immediately
Hi, Wife! It's also very possible that the Seroquel was suppressing these more violent symptoms, but 25mg is a miniscule dose and I wonder if stopping, even abruptly, would provoke such dramatic symptoms. It seems more likely that this is a rebound reaction and a progression of his illness.
You're stuck in a hard place because effective treatment can't begin until he accepts his illness or loses control to the point of commitment.
Best wishes and good luck to you both. Remember to take care of yourself through this ordeal ~ YOU are your primary responsibility.
Worried; These are good answers but the one thing I want to point out after being on the Seraquil without tapering it really does not make any difference what dose he was on we all react differently. And a good part could be withdrawals from the medication sounds like you have to get him back in to see the doctor and discuss all of these problems with the doctor. And go from there he does need some help hope he well admit it and go to the doctor with him.He may just open up more with the doctor chuck1957
- Quetiapine Information for Consumers
- Quetiapine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Quetiapine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Sleep Disorders - my husband is taking trazondone hcl 100mg for pstd and sleep disorder and has been
Posted 10 Dec 2009 • 5 answers
Posted 29 Sep 2014 • 3 answers
I've been taking quetiapine 25mg for 3 months I hate it what are sum ways I can wean off the drug???
Posted 24 Jan 2015 • 4 answers
Posted 22 Oct 2015 • 8 answers
Posted 5 Sep 2016 • 1 answer